Some people believe in natural remedies over prescription drugs when it comes to treating an illness, rash, or even the common cold. Sudden and unexpected deaths, however, prove that “natural” remedies may not always be the best.
Jade Erick from California died after an IV infusion of turmeric. Official cause of death? Anoxic encephalopathy. Her heart abruptly stopped because her brain was deprived of oxygen. Erick was trying to cure her terrible outbreaks of eczema, but using an IV’s dose of turmeric is extremely excessive. Malcolm Taw, MD, recommends turmeric only to be taken orally as an anti-inflammatory aid. He admitted he has never heard of anyone taking turmeric through an IV, and that it is definitely unsafe.
Sometimes, doctors will use activated charcoal for overdoses because it binds dangerous chemicals and prevents their absorption in the stomach. It can also decrease cholesterol. Unfortunately, activated charcoal can reduce the effectiveness of other medications, like birth control. It can also cause lung damage and lead to an upset stomach.
Another woman from California died suddenly after drinking tea that contained the Chinese herb aconite, also known as wolf’s bane. The purple plant is known to cause nausea, chest pain, heart palpitations, limb weakness, and paralysis. Occasionally, it will be used in very tiny amounts to treat pain. Raw aconite by itself is actually poisonous.
According to Annals of Emergency Medicine, some 300 people were poisoned and five died in recent years after consuming hydrogen peroxide. When ingesting the substance, you are instructed to only place a dropper-full amount in a large quantity of water to dilute the peroxide. People believe that they can use the substance to add extra oxygen to beverages, but that is not yet proven.